Bounds for eigenvalues of Schatten-von Neumann operators via self-commutators

Research output: Contribution to journalArticlepeer-review

8 Scopus citations


Let H be a separable Hilbert space, A be a Schatten-von Neumann operator in H with the finite norm N2p(A)=[Trace(AA*)p]1/2p for an integer p≥1 and N1(T)=Trace(TT*)1/2 be the trace norm of a trace operator T. It is proved that where λk(A) (k=1, 2, ...) are the eigenvalues of A, [A,A*]p=Ap(A*)p-(A*)pAp; A* is the adjoint to A. This results refines the classical inequality. Lower bounds for N1([A,A*]p) are also suggested. In addition, if A is a Hilbert-Schmidt operator, we improve the well-known inequality, where AI=(A-A*)/2i.

Original languageEnglish
Pages (from-to)3500-3506
Number of pages7
JournalJournal of Functional Analysis
Issue number9
StatePublished - 1 Nov 2014


  • Inequality for eigenvalues
  • Schatten-von Neumann operators

ASJC Scopus subject areas

  • Analysis


Dive into the research topics of 'Bounds for eigenvalues of Schatten-von Neumann operators via self-commutators'. Together they form a unique fingerprint.

Cite this